Alert archive / Wyoming / Red Flag Warnings in 2007
Red Flag Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 28, 2007, 1:20 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2007, 1:20 PM MDT (19:20 UTC)
- Expired
- Sep 28, 2007, 6:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 281920 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 120 PM MDT FRI SEP 28 2007 ...DRY AND WINDY ACROSS PARTS OF THE WYOMING PLAINS THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM DIGGING INTO THE WEST COAST WILL STRENGTHEN SOUTHWEST WINDS ACROSS WYOMING TODAY. DRY AIR IS IN PLACE AND TEMPERATURES WILL BE WARM...THUS RELATIVE HUMIDITIES WILL DIP INTO THE LOW TEENS TODAY. WYZ291-290000- /O.NEW.KCYS.FW.W.0010.070928T1920Z-070929T0000Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 120 PM MDT FRI SEP 28 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. RELATIVE HUMIDITIES HAVE ALREADY LOWERED TO THE LOW TEENS ACROSS THE PLAINS OF CONVERSE AND NIOBRARA COUNTIES THIS EARLY AFTERNOON...AND WIND GUSTS ARE HOVERING JUST BELOW 25 MPH. EXPECT THE WINDS TO INCREASE THROUGH THE AFTERNOON TO AROUND 20 MPH WITH GUSTS TO 30 MPH. RELATIVE HUMIDITIES WILL NOT REBOUND UNTIL LATE AFTERNOON...THUS THERE WILL BE SEVERAL HOURS OF CRITICAL RED FLAG CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SOWKO
1 follow-up statement
000 WWUS85 KCYS 282350 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 550 PM MDT FRI SEP 28 2007 WYZ291-290100- /O.EXP.KCYS.FW.W.0010.000000T0000Z-070929T0000Z/ EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES- 550 PM MDT FRI SEP 28 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE RED FLAG WARNING THAT WAS IN EFFECT FOR EAST CENTRAL WYOMING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. WIND SPEED HAVE DROPPED BELOW WARNING CRITERIA AND RELATIVE HUMIDITIES ARE BEGINNING TO RISE...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 600 PM. $$ KMD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 28, 11:35 AM MDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 28, 11:35 AM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1135 AM MDT FRI SEP 28 2007 .UPDATE...NO MUCH DIFFERENT THIS UPDATE...BUT DID LIMIT THE CHANCE OF CONVECTION TO THE SOUTHERN PANHANDLE AND SNOWY RANGE WITH SUCH SPACE MOISTURE IN PLACE. MAIN FOCUS OF THIS SHIFT WILL BE TO NAIL DOWN THE WEEKEND FORECAST. LOOKS TO BE REALLY WINDY TOMORROW AND AFTER FROPA INTO SUNDAY MORNING. WILL EXAMINE THE POSSIBILITY OF A HIGH WIND WATCH FOR THE I-25 WIND CORRIDOR. SOWKO && .PREV DISCUSSION... /ISSUED 300 AM MDT FRI SEP 28 2007/ SHORT TERM...TODAY THRU SAT NIGHT...HIGH LEVEL CLOUDS/MOISTURE SPREADING NE ACROSS THE CWA THIS MORNING AHEAD OF POTENT UPPER TROF WHICH WILL MOVE ONSHORE OVER THE WRN CONUS TODAY. LEE TROFFING WILL DEEPEN TODAY IN RESPONSE TO SHORTWAVE ENERGY EJECTING NORTHEAST WITH GUSTY SFC WINDS ACROSS MUCH OF THE CWA THIS AFTN. A FEW TSTRMS POSSIBLE MAINLY THIS EVENING OVER THE SE PANHANDLE WHERE BEST LOW LEVEL MOISTURE RETURN WILL OCCUR...IF CAPPING ALLOWS. OTHERWISE EXPECT SHOWERS TO INCREASE OVER THE SRN MTNS TONIGHT AS UPPER TROF CONTINUES TO APPROACH...WITH PCPN GRADUALLY SPREADING OVER MAINLY THE NRN AND WRN CWA SATURDAY. PAC FRONT WILL ZIP ACROSS SAT EVENING WITH SCTD SHOWERS MAINLY OVER THE MTNS AND NRN CWA. SOME CLEARING OUT WEST LATE SAT NIGHT AS UPR TROF MOVES EAST INTO THE HIGH PLAINS. LONG TERM...SUN THRU THU...UPR TROF EXITING REGION SUN MRNG WITH MOST PCPN EAST OF AREA. FLAT UPPER RIDGE SHIFTS E INTO AREA AS UPPER FLOW PATTERN SHIFTS INTO AN ACTIVE PATTERN. NEXT TROF DUE IN MON NIGHT...WITH MOST PCPN IN MTNS. MILDER MON...THEN COOLER ON TUE. BROAD UPPER TROF THEN SLOWLY CARVES OUT OVER WRN U.S. WITH COOLER AIR AGAIN PUSHING IN WED NGT. OTHER MODELS SIMILAR IN MAIN FTRS ALTHO ECMWF/UKMET ABOUT 60M HIGHER WITH HGTS IN BOTTOM OF TROF OVER ID. GFS INDICATING BANDS OF PCPN OVER NRN PARTS OF THE AREA WED NIGHT INTO THU...OTHER MODELS WOULD SUGGEST THIS PCPN WILL BE FARTHER N. HAVE LEFT THINGS ON THE DRY SIDE FOR NOW. AVIATION...VFR CONDS EXPECTED THRU TONIGHT. FIRE WX...GUSTY WINDS AND SOME LOW RHS TO AFFECT MAINLY NORTHERN PARTS OF THE CWA THIS AFTN. CONDS TO GET CLOSE TO RED FLAG CONDITIONS OVER FW ZONE 291 BUT DUE TO REL BRIEF TIME PERIOD OF MARGINAL CONDS WILL HOLD OFF ON ANY HILITE ATTM. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE
Hazardous weather outlook, Sep 28, 11:40 AM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1140 AM MDT FRI SEP 28 2007 NEZ001>003-019>021-054-055-WYZ059>070-291130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1140 AM MDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SOME THUNDERSTORMS OVER THE AREA SATURDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH. SOME LIGHT SNOW SHOWERS ARE ALSO POSSIBLE IN THE MOUNTAINS LATER SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.